Arizona, 2004Hail in Arizona, August 6, 2004
August 6, 2004 · NWS FGZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 6, 9:00 PM MST, 0 minutes earlier.
Area forecast discussion, Aug 6, 9:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST FRI AUG 06 2004
.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH
OVERNIGHT WITH PARTIAL CLEARING BY EARLY MORNING. SLIGHTLY DRIER
WESTERLY FLOW ALOFT WILL BEGIN ON SATURDAY AND SUNDAY. THIS WILL
DIMINISH THE AMOUNT OF SHOWER ACTIVITY ACROSS THE AREA INTO EARLY
NEXT WEEK. TEMPERATURES WILL REMAIN AROUND NORMAL.
&&
.DISCUSSION...BUSY EVENING WITH PLENTY OF SEVERE ACTIVITY. CONVECTION
CONTINUES UNDER DIFFLUENT AREA ALOFT OVER YAVAPAI AND COCONINO
COUNTIES. THE DIFFLUENCE WEAKENS OVERNIGHT AND EXPECT THE CURRENT
ACTIVITY TO GRADUALLY DIMINISH WITH TIME. ANTICYCLONE CENTER SLIPS
SOUTH OF THE AZ/MEX BORDER TOMORROW. MODELS STILL PROG DRIER AIR
MOVING IN FROM THE WEST ON SATURDAY. HOWEVER...REMNANTS OF COMPLEX
SEEN ON SATELLITE IMAGERY MOVING INTO THE CWA THIS EVENING. THIS
LIKELY TO KEEP AT LEAST THE EASTERN HALF OF THE CWA VERY MOIST
TOMORROW. ANTICYCLONE REMAINS CENTERED OVER THE STATE INTO EARLY NEXT
WEEK. EXPECT A DOWNWARD TREND IN THE MONSOON ACTIVITY. DF
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 6, 9:30 AM MST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST FRI AUG 6 2004
AZZ004>018-037>040-071400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
930 AM MST FRI AUG 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
MOISTURE VALUES HAVE INCREASED ACROSS THE REGION TODAY COMPARED TO
THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY FORMING
SOUTH OF THE MOGOLLON RIM TOWARDS PHOENIX. THE CLOUD COVER THAT
INHIBITED THUNDERSTORM DEVELOPMENT THURSDAY HAS DECREASED THIS
MORNING ALLOWING FOR STRONGER HEATING. THE COMBINATION OF WARMER
MORNING TEMPERATURES AND MORE MOISTURE WILL LEAD TO AN ACTIVE DAY
TODAY ACROSS PORTIONS OF NORTHERN AND CENTRAL ARIZONA.
THE MOST FAVORABLE AREA FOR STRONG THUNDERSTORM DEVELOPMENT WILL BE
ROUGHLY ACROSS EASTERN YAVAPAI COUNTY...NORTHERN GILA COUNTY...THE
MOGOLLON RIM....AND PORTIONS OF THE WESTERN LITTLE COLORADO RIVER
VALLEY AND THE PAINTED DESERT. THESE AREAS WILL HAVE THE MOST
FREQUENT THUNDERSTORMS TODAY AND HAVE THE BEST CHANCE FOR ISOLATED
STRONGER STORMS CONTAINING HEAVY RAIN...AND HAIL UP TO AN INCH IN
DIAMETER.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REMAINDER
OF THE REGION AS WELL TODAY...BUT WILL NOT BE AS WIDESPREAD OR AS
STRONG.
STORM MOVEMENT WILL BE FROM THE SOUTHWEST TO THE NORTHEAST TODAY
AROUND 15 MPH. THIS WILL DECREASE THE CHANCE FOR FLOODING AND DUE TO
THE LACK OF RAINFALL RECENTLY...THE CHANCES FOR FLOODING REMAIN LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SLIGHTLY DRIER AIR WILL MOVE ACROSS THE REGION OVER THE WEEKEND AND
INTO EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP EACH DAY...MAINLY OVER HIGHER TERRAIN. THE CHANCES FOR
WIDESPREAD HEAVY RAIN DURING THIS PERIOD ARE LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 6, 7:12 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
712 PM MST FRI AUG 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD N ROSE WELL 35.75N 112.87W
08/06/2004 COCONINO AZ PUBLIC
2 1/2 TON TRUCK AND TRUCK WITH TRAILER WASHED AWAY.
&&
DFHail, Coconino
- When
- August 6, 9:00 PM MST
- Where
- Coconino County, Bellemont
- Measured
- 0.75 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 35.233, -111.833
3/4 inch diameter hail was reported on the south side of Camp Navajo Army Depot in Bellemont.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, August 6, 2004$675,000 · 2.75 in hail · 7 events
- Tornadoes in South Dakota, August 6, 2004$100,000 · F1 · 7 events
- Flash Flood and Hail in Texas, August 6 to 7, 2004$370,000 · 2.75 in hail · 2 events
- Heavy Rain in Washington, August 6, 2004$20,000 · 1 event
- Flash Flood and Hail in South Dakota, August 6, 20042.5 in hail · 11 events
- Lightning Strike in Washington, August 6, 20041 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 6, 20042 events
- Hail and Damaging Wind in Montana, August 6, 200453 kt wind · 2 events
- Damaging Wind in South Carolina, August 6, 200455 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, August 6, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, August 6, 20041 event
- Lightning Strike in Florida, August 6, 2004$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419986.